Discussions that mention norvasc

High & Low Blood Pressure board


[QUOTE=flowergirl2day;3393218]... I talked to three different pharmacists today regarding my calcium channel blockers and got pretty much the same answer.

Flowergirl, for what it's worth, my ccb, norvasc, was the only one of the 5 medications I took that caused heartburn...and famnd was the one who figured that one out! Haven't had heartburn since last May which is when I stopped taking amlodipine/norvasc.

[QUOTE]...I experienced withdrawal symptoms several times over the last few days. It was so bad last night I almost went to ER. It's hard to tell what is an effect of a medication and what's not. I have been really anxious today and have not had this problem.

Yes, if those darn side effects would start and stop when we started and stopped our medication, our health issues would be so much easier to figure out!!!! It's so difficult when the side effects start and stop at will---theirs, not ours, :(.


[QUOTE]... I thought maybe the fruit/veggie diet would help lower the glucose level over the next week or so. I wonder if it can?

Even if it can/could, that may not be a good idea. Your doctors need to have an accurate picture of your "normal" glucose level. Eating the "right" foods for a week is, in a way, cheating, because that's not how you live. If you "cheat" the results of the test will be worthless, and may even be damaging to your health but I think you know that. Aghhhh, so why am I saying it? Do slap me with a wet noodle, would you please?:D:

Do hope you can enjoy that hot bath and book...relaxation and enjoyment sound like good medicine to me! Take care, flowergirl...you've got friends here who think the world of you, and wish you the best of health and happiness, :angel:....but I really think Vanessa said it best....

Bethsheba
Just remembered today. Your Dr. will probably be doing the long term blood glucose test. I think it is called Ac1 which shows what your blood sugar was over about 30 days I think.

Norvasc is known for heartburn problems. I took that drug while seeing the first HBP specialist. He looked me straight in the face & said it wasn't a problem. That was the worst heartburn episode that I had had for 30 yrs. He refused to admit that it was from Norvasc. The only reason I tried Norvasc was that I had tried everything else & it is a drug that is especially good for the systolic. Fam
Thanks, everyone!

I had a pretty good day today. No chest pain, no reflux, coughing or choking. I am no longer anxious. I feel so much better without the anxiety!
All I ate were mixed veggies and some fruit and a small sandwich tonight (with home-made roast beef). The dip tasted salty, though I had not added any salt when making it. I probably should not have had it. Oh well.
Just a thought: maybe the pain I had was from lower than normal potassium & sodium levels and not connected to my use of the CCB. My CCB dosage has not changed. Why would I be having the withdrawal symptoms? I'd had those in summertime (chest pain) after my CCB dose was briefly reduced due to bad side effects.
I can foresee problems with my potassium levels. It took so long to increase my K level. Now it's down again, maybe even lower than when last tested a month ago. If I go off the Hctz, my BP is going to go crazy. I guess something will have to be figured out. That's what we have the specialists for.
I read that my CCB, Felodipine (and others) directly causes acid reflux and other problems in some people. They also cause breathing problems. I wish I did not have to take the CCBs - too late now, anyway. Thanks to that drug, I am also stuck with the PPIs it seems. If I stop taking the proton pump inhibitors, I know I won't be able to work. If am miserable on this medication, how much worse would the reflux symptoms be without it? My breathing problems could return!!!

Beth, I do not question at all the origin of my stomach problems! You saw for yourself what the medications can do to us (besides making us better?) My stomach was perfectly fine before I started taking all these drugs. I KNOW the meds are responsible. I was on Norvasc briefly before being switched to Felodipine. I think all CCBs have similar side effects. How sad they help with one problem while causing another, also requiring the use of medication. It's ridiculous.
Thanks for sharing. It's good to know others have experienced this. I think the patients should be warned of this possible side-effect before they start taking the drug.

Vanessa, thank you so much for your good wishes! As you can see, you are not alone with your problems. All of us here have some health concerns and issues, that is why we come here. It's a great place.

Fam, aren't you glad you are not taking Norvasc anymore? Did you have reflux prior to your use of this drug? Were you successful in lowering your blood pressure with Norvasc?

Thanks once again,
flowergirl
Norvasc reduced my systolic 10 points the first day. But the 2nd day my b/p was 20 points higher. Probably because my head felt like knives were being stuck all over my head constantly. The pain was really bad. I'm not prone to headaches at all unless I'm near someone smoking or from different strong smells like paint.

I made the mistake of starting Norvasc on a Friday so I couldn't get hold of the Dr. I knew between the headache & the heartburn I wasn't going to be able to make it through the weekend. So I double checked my package insert & called the pharmacist & then stopped taking the drug. The Dr. wasn't available. It took at least 3 wks before the head pain left for good. The heartburn maybe two wks.

I also forgot to mention that I got swallowing problems with Norvasc. I already have swallowing problems but this was a lot worse. I had to strickly pay attention when I ate so that I didn't choke. So I just ate soft foods until that passed.

Yes, I've had heartburn issues, reflux, & hiatal hernia since the 70's after the birth of my 10.5 lb baby. But up until taking Norvasc, I never had heartburn like Norvasc gave me. The Dr. just laughed it off-that's when I needed to see another specialist. Fam
It's sad but I don't dare to make any negative comments about my medication. I did this several times in the past and the doctor got really angry and defensive. My complaints accomplished nothing. I don't know why the doctors find it so hard to believe that even the most heavily advertised (and pricey) drugs can have serious side effects. Your experience with Norvasc was scary and so was Beth's. These are potent and addictive drugs. One cannot be too careful when using them.
I thought the swallowing issues were a symptom of LPR, which goes with the reflux, which can be caused by CCBs. It's really scary how many adverse reactions we get from our medication. Let's hope it's more beneficial than harmful.

FG